Unsteady Seepage toward Narrow Ditch

by Bruce W. Hunt, (A.M.ASCE), Asst. Prof. of Civ. Engrg.; Univ. of Washington, Seattle, WA,

Serial Information: Journal of the Hydraulics Division, 1970, Vol. 96, Issue 10, Pg. 1953-1963

Document Type: Journal Paper

Errata: (See full record)

Abstract: A linearized solution is obtained for the unsteady, free surface seepage toward a ditch in an infinitely deep aquifer. The complex potential is defined to be the solution of a first order, linear, partial differential equation, and examination of the general solution for this equation reveals that a seepage surface cannot be imposed along the ditch boundary in the linearized model. A numerical example is treated, and it is pointed out that the same results can be used to describe the unsteady recharge of an aquifer under similar boundary conditions.

Subject Headings: Seepage | Linear functions | Free surfaces | Aquifers | Differential equations | Domain boundary | Terrain models | Numerical models |

Services: Buy this book/Buy this article


Return to search